MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.011
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part: 03.221.011, lot: l551682.Manufacturing site: (b)(4).Release to warehouse date: november 23, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Visual inspection: visual inspection confirmed that the tips of the cerclage passer do not properly align when in closed position, furthermore one tube is deformed.Functional test: the complaint condition could be replicated and is confirmed; the tips of the cerclage passer do not properly align when in closed position.Dimensional inspection: the relevant dimensions of the tube could not be checked due to the damage incurred.However, dimensional inspection and functional test were performed per 100% at the time of manufacturing with no non-conformities documented.Document/specification review: the investigation confirmed that the damage of the tube is determined to be post-production/acceptance criteria's, therefore no drawing/specification review is needed.Summary: the complaint condition is confirmed as one of the tubes is deformed and the instrument does not close properly.The review of the production history revealed that this instrument was manufactured in november 2017 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.This instrument is made of (b)(4).According to the hardness test certificate the correct material was used, and the hardness parameters were within the specification.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments are function checked per 100% before they leave the manufacturing site.Based on these findings, we have to assume that too much force was applied while inserting the cerclage passer, which finally caused the deformation of the tube.In this regard, we would like to point out that further information / precaution hints can be found in the respective surgical technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during maintenance on march 25, 2019, it was discovered that two parts of the cerclage passer would not go together.There was no patient involvement.Upon manufacturer receipt and investigation, it was determined that the device was deformed/bent.This report is for a cerclage passer, dividable forceps, large.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8691844
Report Number8030965-2019-65210
Device Sequence Number1941424
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot NumberL551682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1